Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 226, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 15, 2005, 11:18 PM MDT for Sheridan County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2005, 11:18 PM MDT (05:18 UTC)
- Expired
- Jun 16, 2005, 12:15 AM MDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 5.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:24 PM MDT, 8 hours 54 minutes earlier.
Area forecast discussion, Jun 15, 2:24 PM MDT, 8 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 PM CDT WED JUN 15 2005 .DISCUSSION... SFC RIDGE ACROSS E NEB WITH TROUGH TO THE WEST IN CO/WY. RADAR...IR AND LIGHTNING DATA SHOWING PLENTY OF CONVECTION ACROSS CO AND SW WY. H5 FIELDS BETWEEN GFS/NAM AT INITIALIZATION OVER 20M OFF ACROSS THE REGION. THESE HEIGHTS HOWEVER COME IN LINE AT 00Z COINCIDENT WITH PW VALUES OF NEAR ONE INCH. TD/S IN THE LOW TO MID 60S ACROSS W KS SHOULD CONTINUE TO ADVECT NORTH THIS EVENING WITH LEE TROUGH TO THE WEST AND SFC HIGH TO THE EAST. FOR LIFT...MODELS DEPICTING A FEW FEATURES THAT COULD PROVIDE A FOCUS. FIRST IS CONVECTION FIRING IN CO. THIS STRENGTHENING SW IS PROGGED TO GENERATE AN MCS IN THE REGION...LATITUDE IS THE QUESTION. A BLEND OF NAM/GFS PUTS GREATEST CHANCES SOUTHERN THIRD OF CWA. BOTH MODELS...SHOW BLACK HILLS DEVELOPMENT OVERNIGHT AFFECTING THE CWA WITH NW FLOW AT H5. NAM MERGES BLACK HILLS ACTIVITY WITH CO STORMS...WHEREAS GFS KEEPS THE TWO FEATURES SEPERATE. THIRD COMPONENT WILL BE WAA AT H7. NAM BROADER WITH WAA REGIME...WHEREAS GFS COMPRISED OF A FEW POCKETS. WITH THESE FACTORS...HAVE INCLUDED OVERNIGHT POPS WITH SCATTERED WORDING WEST AND SOUTH...AND SCH FURTHER NORTHEAST. FOR TOMORROW...SFC RIDGE REMAINS TO THE EAST WITH RECIRCULATION OF COOLER AIR INTO THE CWA. PERHAPS CAN BE SEEN AS A BACKDOOR COLD FRONT WHICH WILL ALLOW FOR BEST WARMING AND FEWER CLOUDS WEST. NAM/GFS KEEP A WARM FRONT THROUGH KS...SO FORECAST IS FOR SCH RW ISO T EAST...WITH CHANCES FOR LATE DAY/EVENING T IN THE WEST WHERE BEST POTENTIAL FOR ANY SEVERE WX WILL BE. MOIST ENVIRONMENT THURS NIGHT/FRI MORNING...SO EXPECTING LOW CLOUDS AND FOG. CHANCES OF CONVECTION LATE FRIDAY...WITH MODELS DIMINISHING THREAT OVERNIGHT. HEIGHTS RISE SAT THROUGH MON...SO WARM WEEKEND WITH PERHAPS A FEW AFTERNOON T...ESPECIALLY SAT AFT/EVE. SUN THROUGH TUES KEPT DRY IN GRIDS...ALTHOUGH UNSTABLE ATM WILL ALLOW FOR CHANCES WHICH WILL NEED TO BE BETTER DEFINED WITH FUTURE MODELS RUNS. TEMPS CLOSE TO MEX IN EXTENDED AS GFS ENSEMBLE GUIDANCE WITHIN 1 STDV WITH EXCEPTION OF TUES. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 04Z NEZ056>059-069>071. && JMC
Hazardous weather outlook, Jun 15, 2:41 PM MDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT WED JUN 15 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-161040- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 341 PM CDT WED JUN 15 2005 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTHWEST NEBRASKA THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SOUTHERLY FLOW HAS BROUGHT AN INCREASE OF MOISTURE AND AN UNSTABLE ATMOSPHERE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NEBRASKA...MAINLY WEST OF A VALENTINE TO BURWELL LINE. THE PRIMARY THREAT WILL BE LARGE HAIL. ANOTHER CONCERN WILL BE THE SLOW MOVEMENT OF THUNDERSTORMS AND THE POTENTIAL FOR HEAVY RAINFALL. THE GROUND REMAINS SATURATED THUS INTENSE RAINFALL MAY CAUSE SOME MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE ATMOSPHERE WILL BE VERY UNSTABLE ACROSS THE ENTIRE OUTLOOK AREA THURSDAY AFTERNOON AND THURSDAY NIGHT. ALTHOUGH SEVERE THUNDERSTORMS WILL BE POSSIBLE ANYWHERE IN THE OUTLOOK AREA...THE MOST FAVORABLE AREA FOR ORGANIZED THUNDERSTORMS WILL BE WEST OF A LINE FROM SPRINGVIEW IN KEYA PAHA COUNTY...TO NORTH PLATTE IN LINCOLN COUNTY...TO CURTIS IN FRONTIER COUNTY. ANY THUNDERSTORMS WHICH FORM MAY PRODUCE LARGE HAIL. THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE DAY FRIDAY AS A MID LEVEL DISTURBANCE MOVES EASTWARD TOWARD THE MISSOURI RIVER VALLEY BY EVENING. FOR SATURDAY AND BEYOND...AN UPPER LEVEL RIDGE WILL STRENGTHEN ACROSS THE OUTLOOK AREA...WHICH SHOULD ACT TO SUFFICIENTLY SUPPRESS THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS PORTION OF WESTERN NEBRASKA...AND AGAIN OVER THE ENTIRE OUTLOOK AREA LATE THURSDAY AFTERNOON AND THURSDAY NIGHT. MASEK
In the hours before
Special weather statement, Jun 15, 8:42 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 942 PM CDT WED JUN 15 2005 NEZ056>059-069>071-160342- CHASE NE-DEUEL NE-FRONTIER NE-HAYES NE-KEITH NE-LINCOLN NE- PERKINS NE- INCLUDING THE CITIES OF...BIG SPRINGS...CHAPPELL...CURTIS...GRANT... HAYES CENTER...IMPERIAL...NORTH PLATTE AND OGALLALA 942 PM CDT WED JUN 15 2005 THE SEVERE THUNDERSTORM WATCH FOR CHASE...DEUEL...FRONTIER... HAYES...KEITH...LINCOLN AND PERKINS COUNTIES OF SOUTHWEST NEBRASKA HAS BEEN CANCELLED. THE THREAT FOR SEVERE WEATHER THIS EVENING HAS DIMINISHED. OTHER THUNDERSTORMS ARE EXPECTED IN WESTERN AND SOUTHWEST NEBRASKA AROUND 11 PM MDT (MIDNIGHT CDT). SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:07 AM MDT | Severe Thunderstorm Warning | LBF | Brown | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.